Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 10, 2011, 4:50 PM EST for 4 counties in North Carolina. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2011, 4:50 PM EST (21:50 UTC)
- Expired
- Mar 10, 2011, 5:45 PM EST
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:05 PM EST | TSTM WND DMG | 1 S Wilson, NC | FALLEN TREE DAMAGED APARTMENT BUILDING |
| Mar 10, 5:05 PM EST | TSTM WND DMG | 1 Wnw Goldsboro, NC | WAYNE CO 911 RECEVIED REPORT OF POWER LINE DOWN IN GOLDSBORO AT 507 E WALNUT. |
| Mar 10, 5:05 PM EST | TSTM WND DMG | 2 Ne Black Creek, NC | FALLEN TREE BLOCKED FRANK PRICE CHURCH ROAD... 5000 BLOCK |
| Mar 10, 5:05 PM EST | TSTM WND DMG | 7 Ne Elroy, NC | WAYNE CO 911 RECEIVED REPORT OF POWER LINE DOWN AT COKERS MILL RD AND N BESTON RD |
| Mar 10, 5:20 PM EST | TSTM WND DMG | 4 N Willbanks, NC | ROOF BLOWN OFF A RESIDENCE ON LANGLEY WITH PEOPLE INSIDE BUT NO INJRIES. |
| Mar 10, 5:28 PM EST | TSTM WND DMG | 1 Nnw Kingsboro, NC | TRAINED SPOTTER REPORTED STRONG WINDS EST 50MPH AND NUMEROUS SMALL TREE LIMBS 1-2 INCHES DIA BETWEEN ROCKY MOUNT AND TARBORO ON HWY 64E AT EXIT 478. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 1:25 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 102150
SVRRAH
NCC065-127-191-195-102245-
/O.NEW.KRAH.SV.W.0010.110310T2150Z-110310T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EST THU MAR 10 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EST
* AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PIKEVILLE...OR 7 MILES NORTH OF
GOLDSBORO...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...EUREKA...
BLACK CREEK...LUCAMA...
SARATOGA...
WILSON...
ELM CITY...WILLBANKS...
SHARPSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3579 7748 3576 7751 3557 7782 3542 7782
3540 7780 3526 7796 3542 7815 3557 7807
3560 7812 3599 7804 3604 7763 3580 7743
TIME...MOT...LOC 2150Z 206DEG 51KT 3548 7800
$$
BLAES5 follow-up statements
534
WWUS52 KRAH 102204
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EST THU MAR 10 2011
NCC065-127-191-195-102245-
/O.CON.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
WAYNE NC-WILSON NC-EDGECOMBE NC-NASH NC-
504 PM EST THU MAR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR SOUTHEASTERN NASH...EDGECOMBE...WILSON AND NORTHEASTERN WAYNE
COUNTIES...
AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BLACK
CREEK...OR 18 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WILSON...NEW HOPE...
WILLBANKS...ELM CITY...MACCLESFIELD...SHARPSBURG...PINETOPS...
NASHVILLE...CONETOE...ROCKY MOUNT...KINGSBORO...DORTCHES...
PRINCEVILLE AND TARBORO.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3580 7743 3579 7748 3576 7751 3557 7782
3542 7782 3541 7781 3540 7781 3541 7790
3558 7807 3560 7812 3599 7804 3604 7763
TIME...MOT...LOC 2203Z 206DEG 51KT 3569 7788
$$
BLAES777
WWUS52 KRAH 102211
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EST THU MAR 10 2011
NCC191-102221-
/O.CAN.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
WAYNE NC-
511 PM EST THU MAR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3579 7748 3576 7751 3557 7782 3558 7783
3558 7788 3559 7797 3566 7810 3599 7804
3604 7763 3580 7743
TIME...MOT...LOC 2211Z 206DEG 51KT 3576 7782
$$
NCC065-127-195-102245-
/O.CON.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
WILSON NC-EDGECOMBE NC-NASH NC-
511 PM EST THU MAR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR SOUTHEASTERN NASH...EDGECOMBE AND WILSON COUNTIES...
AT 507 PM EST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR WILSON...OR 17 MILES
NORTHWEST OF FARMVILLE...MOVING NORTHEAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELM CITY...
MACCLESFIELD...SHARPSBURG...PINETOPS...NASHVILLE...CONETOE...ROCKY
MOUNT...KINGSBORO...DORTCHES...PRINCEVILLE AND TARBORO.
THIS STORM HAS A HISTORY OF KNOCKING DOWN POWER LINES IN GOLDSBORO.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3579 7748 3576 7751 3557 7782 3558 7783
3558 7788 3559 7797 3566 7810 3599 7804
3604 7763 3580 7743
TIME...MOT...LOC 2211Z 206DEG 51KT 3576 7782
$$
BLAES762
WWUS52 KRAH 102219
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EST THU MAR 10 2011
NCC065-127-195-102245-
/O.CON.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
WILSON NC-EDGECOMBE NC-NASH NC-
519 PM EST THU MAR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR CENTRAL NASH...EDGECOMBE AND NORTHEASTERN WILSON COUNTIES...
AT 516 PM EST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR SHARPSBURG...OR 9 MILES
SOUTH OF ROCKY MOUNT...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NASHVILLE...CONETOE...
KINGSBORO...DORTCHES...PRINCEVILLE AND TARBORO.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS WITH
MULTIPLE TREES DOWN IN THE CITY OF WILSON INCLUDING ONE THAT DAMAGED
A STRUCTURE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3579 7748 3576 7751 3565 7769 3574 7787
3581 7804 3599 7804 3604 7763 3580 7743
TIME...MOT...LOC 2218Z 206DEG 51KT 3585 7776
$$
BLAES258
WWUS52 KRAH 102232
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EST THU MAR 10 2011
NCC195-102242-
/O.CAN.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
WILSON NC-
532 PM EST THU MAR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3579 7748 3591 7774 3600 7794 3604 7763
3580 7743
TIME...MOT...LOC 2232Z 206DEG 51KT 3603 7766
$$
NCC065-127-102245-
/O.CON.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
EDGECOMBE NC-NASH NC-
532 PM EST THU MAR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR EAST CENTRAL NASH AND CENTRAL EDGECOMBE COUNTIES...
AT 530 PM EST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED 6 MILES NORTH OF KINGSBORO...OR 7 MILES
NORTHEAST OF ROCKY MOUNT...MOVING NORTHEAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3579 7748 3591 7774 3600 7794 3604 7763
3580 7743
TIME...MOT...LOC 2232Z 206DEG 51KT 3603 7766
$$
BLAES298
WWUS52 KRAH 102238
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EST THU MAR 10 2011
NCC065-127-102248-
/O.EXP.KRAH.SV.W.0010.000000T0000Z-110310T2245Z/
EDGECOMBE NC-NASH NC-
538 PM EST THU MAR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASH AND CENTRAL
EDGECOMBE COUNTIES EXPIRES AT 545 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3579 7748 3591 7774 3600 7794 3604 7763
3580 7743
TIME...MOT...LOC 2238Z 206DEG 51KT 3611 7761
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:59 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 10, 2:59 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EST THU MAR 10 2011 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION TODAY. DRY HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT LATE TONIGHT THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM THURSDAY... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8PM FOR MUCH OF CENTRAL NC. THE LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE OVER THE EASTERN GREAT LAKES WITH A COLD FRONT EXTENDING SOUTHWARD THROUGH WESTERN VA/NC TO JUST OFF THE COAST OF GEORGIA. A BAND OF SHOWERS HAS FILLED IN OVER THE PAST COUPLE OF HOURS AND IS CURRENTLY MOVING EASTWARD INTO THE TRIAD REGION. THIS BAND OF SHOWERS AND ISOLATED THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED AS IT MOVES INTO A MORE FAVORABLE ENVIRONMENT. THE 19Z MESOSCALE ANALYSIS FROM SPC SHOWED 500 J/KG OF SURFACE BASED CAPE ACROSS THE EASTERN HALF OF THE FORECAST WHERE DEWPOINTS HAVE SURGED INTO THE LOW TO MID 60S. DYNAMIC FORCING WILL ALSO BE INCREASING OVER THE REGION WITH STRONG DPVA AND 120-160M MID LEVEL HEIGHT FALLS (AS SEEN ON 12Z UPPER AIR ANALYSIS TO OUR WEST)...WITH IMPROVING UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE SOUTHERLY JET. ALL OF THIS SHOULD RESULT IN A CONTINUED RISK FOR A LINE OF STRONG TO SEVERE STORMS WITH EMBEDDED FAST-MOVING BOWING SEGMENTS PRODUCING DAMAGING STRAIGHT LINE WINDS MOVING ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. ALTHOUGH THE BEST HELICITY AND SHEAR IS MOVING OFF TO THE EAST...CANNOT RULE OUT AN ISOLATED TORNADO. LOCALIZED HEAVY RAINFALL IS ALSO A CONCERN AS CURRENT BLENDED TPW IMAGERY SHOW VALUES RANGING FROM ABOUT 0.80 INCHES OVER THE WESTERN PORTIONS OF THE FORECAST AREA TO NEAR 1 INCH FURTHER EAST (WHICH IS 150-200 PERCENT OF NORMAL). WHEN TAKING INTO ACCOUNT THE RAINFALL THAT WAS OBSERVED OVERNIGHT...URBAN AND SMALL STREAM FLOOD ADVISORIES WILL BE POSSIBILITY THIS EVENING. PRECIP SHOULD END FROM WEST TO EAST THROUGH THE EVENING HOURS AS THE COLD FRONT MOVES ACROSS THE REGION. SKIES ARE EXPECTED TO REMAIN PARTLY CLOUDY OVERNIGHT AS THE UPPER TROUGH MOVES ACROSS THE FORECAST AREA. TAKING INTO ACCOUNT THE CLOUDS AND SOME LIGHT MIXING OVERNIGHT...MIN TEMPS ARE EXPECTED TO BE IN THE MID TO UPPER 30S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 250 PM THURSDAY... FRIDAY THROUGH FRIDAY NIGHT...THE SURFACE LOW WILL BE MOVING NORTHEAST AWAY FROM THE FORECAST AREA THROUGH THE DAY...WITH HIGH PRESSURE BUILDING INTO THE LOWER MISS VALLEY AND GULF COAST. MAX THICKNESS VALUES ARE PROGGED TO BE IN THE 1300-1310 RANGE...WHICH WITH PARTLY CLOUDY SKIES SHOULD LEAD TO BELOW NORMAL HIGHS OF MID TO UPPER 50S. THEN WITH HEIGHT RISES ALOFT AND HIGH PRESSURE RIDGING NORTHEAST FROM THE GULF COAST...MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT. OVERNIGHT LOWS ARE EXPECTED TO BE NEAR FREEZING OVER MOST OF THE FORECAST AREA. SATURDAY THROUGH SUNDAY NIGHT...SURFACE LOW MOVING THROUGH THE GREAT LAKES SATURDAY WILL SHIFT WINDS TO THE SOUTHWEST OVER CENTRAL NORTH CAROLINA. MID LEVEL WEST FLOW DECREASES RAPIDLY SUNDAY... BUT SOME DOWNSLOPE WARMING EARLY... LIGHT SURFACE WINDS AND SUNSHINE WILL MAKE FOR SIMILAR TO A TOUCH WARMER TEMPERATURES SUNDAY THAN ON SATURDAY. AFTERNOON HIGH TEMPERATURES MID TO UPPER 60S SATURDAY...UPPER 60S TO LOWER 70S SUNDAY. OVERNIGHT LOW TEMPERATURES 40 TO 45 SATURDAY NIGHT... MID 30S TO LOWER 40S SUNDAY NIGHT AS SURFACE WINDS SHIFT TO NORTHEAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 230 PM THURSDAY... EAST NORTHEAST TO NORTHEAST FLOW EXTENDS OVER THE LOWEST 3000 FEET OR SO MONDAY NIGHT AND COLD AIR ADVECTION CONTINUES INTO MONDAY. MODELS IN AGREEMENT IN GENERATING RAIN BY MONDAY AFTERNOON... AND PERHAPS AS EARLY AS MONDAY MORNING. TIMING AND INTENSITY DIFFERENCES WITH THE APPROACHING UPPER TROUGH ARE REFLECTED IN DIFFERENCES IN SURFACE FEATURES AND INTENSITY. THE ECMWF SATURATES THE AIR COLUMN BY SUNSET MONDAY WITH DEEP SOUTHWEST FLOW WHILE THE GFS IS DRIER ABOVE TEN THOUSAND FEET WITH WEST WINDS ALOFT. GIVEN THE EXPECTED WEST FLOW...A DEEP AND PROLONGED TAP OF GULF MOISTURE IS NOT EXPECTED... AND WOULD TEND TO FAVOR THE LESSER RAINFALL AMOUNTS OF THE GFS. LOW LEVEL STABILITY SUGGESTS THE OMISSION OF THUNDERSTORMS AT THIS TIME. A SLIGHT CHANCE OF SHOWERS IN THE WEST MONDAY MORNING... RISING TO A FIFTY PERCENT CHANCE OF RAIN MONDAY NIGHT. NORTHEAST FLOW CONTINUING INTO TUESDAY SHOULD CONTINUE TO SUPPRESS AFTERNOON TEMPERATURES. WARMER WEDNESDAY AS SURFACE FLOW SHIFT TO THE SOUTH. MONDAY HIGH TEMPERATURES TOTALLY UP IN THE AIR AND DEPENDENT ON TIMING OF RAIN AND COLD AIR. CURRENT FORECAST IS MID 50S NORTH TO LOWER 60S SOUTH. MONDAY NIGHT RAINS AND CONTINUED NORTHEAST FLOW SHOULD LOCK DOWN A COLD AIR DAMMING AIR MASS. WITH LOWEST THICKNESSES IN THE NORTHEAST... TUESDAY HIGH TEMPERATURES LOWER 50S NORTHEAST TO MID 50S SOUTHWEST. THIS COULD BE TOO WARM SHOULD THE AIR MASS BE MORE PERSISTENT. SOUTH FLOW SHOULD TAKE CARE OF THE DAMMING AIR MASS BEFORE WEDNESDAY AFTERNOON. WEDNESDAY HIGH TEMPERATURES LOW TO MID 60S... MID 60S TO NEAR 70 THURSDAY. LOW TEMPERATURES IN THE MID TO UPPER 30S MONDAY AND TUESDAY NIGHT... RISING TO LOW TO MID 40S WEDNESDAY NIGHT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1230 PM THURSDAY... CURRENT MVFR/IFR CONDITIONS WILL PERSIST THROUGH THE EARLY EVENING HOURS AS A COLD FRONT AND ASSOCIATED SHOWERS APPROACH FROM THE WEST. THIS POWERFUL STORM SYSTEM ALSO HAS A 40-50 KNOT SOUTHERLY LOW LEVEL JET ASSOCIATED WITH IT AND THIS WILL LIKELY RESULT IN LOW LEVEL MECHANICAL TURBULENCE THROUGH THE EARLY EVENING HOURS BEFORE THE JET SHIFTS OFF TO THE EAST. A BAND OF STRONG STORMS IS EXPECTED TO MOVE SLOWLY TO THE EAST JUST AHEAD OF THE COLD FRONT DURING AFTERNOON HOURS...WITH THE BEST CHANCE OF STRONG TO SEVERE STORMS NOW LIKELY FROM NEAR THE TRIANGLE AND POINTS EASTWARD (I.E. KRDU, KFAY, KRWI). LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS WITHIN THE STRONGER STORMS. WINDS WILL VEER RAPIDLY TO WESTERLY BEHIND THIS BAND OF SHOWERS AND STORMS...WITH CONDITIONS TRENDING TO VFR FROM WEST TO EAST BEGINNING EARLY THIS EVENING. THEN...SCT-BKN CLOUDS BASED AT 3500-4000 FT AGL WILL HOLD THROUGH FRIDAY WITH GUSTY WINDS FROM THE WNW FROM MID MORNING THROUGH LATE AFTERNOON. OTHERWISE... HIGH PRESSURE WILL BUILD INTO THE AREA WITH VFR CONDITIONS THROUGH MONDAY. ANOTHER STORM SYSTEM MAY MOVE AFFECT THE REGION MONDAY NIGHT INTO TUESDAY...BRINGING A BRIEF PERIOD OF ADVERSE AVIATION CONDITIONS TO THE REGION AGAIN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...KRR SHORT TERM...KRR/99 LONG TERM...99 AVIATION...KRR/HARTFIELD
Hazardous weather outlook, Mar 10, 1:31 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 131 PM EST THU MAR 10 2011 NCZ007>011-022>028-039>043-074>078-084-086-088-089-111845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-HOKE-CUMBERLAND-SAMPSON- 131 PM EST THU MAR 10 2011 ...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021-038-073-083-085-111845- FORSYTH-DAVIDSON-STANLY-ANSON-SCOTLAND- 131 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT RISK OF SEVERE STORMS TODAY... A POWERFUL STORM SYSTEM MOVING EASTWARD THROUGH THE AREA TODAY WILL BRING WIDESPREAD HEAVY SHOWERS AND A RISK OF A FEW SEVERE STORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE FROM DAMAGING STRAIGHT LINE WINDS OVER 60 MPH... AND ISOLATED TORNADOES...ESPECIALLY FROM NEAR THE TRIANGLE AND LOCATIONS FURTHER EAST. IN ADDITION... HEAVY RAINFALL TODAY MAY CAUSE STREET FLOODING AND RAPID RISES ON CREEKS AND STREAMS. PEOPLE ARE ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND WEATHER CONDITIONS BY MONITORING NOAA WEATHER RADIO... OR BY VISITING OUR WEBSITE AT WEATHER.GOV/RALEIGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. KRR
In the hours before
Special weather statement, Mar 10, 3:26 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EST THU MAR 10 2011
NCZ008-024>026-040>042-076-077-102130-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE-WAKE-
326 PM EST THU MAR 10 2011
...A LINE OF STRONG THUNDERSTORMS WILL BRING WIND GUSTS OF 45 MPH
AND BRIEF HEAVY RAIN AS IT MOVES RAPIDLY EAST ACROSS THE TRIANGLE
AREA THROUGH 430 PM EST...
AT 323 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER ORANGE...EASTERN CHATHAM AND LEE COUNTIES
...MOVING EAST AT 50 MPH.
THIS LINE OF STORMS WILL SWEEP EAST ACROSS WAKE...HARNETT...
FRANKLIN AND JOHNSTON COUNTIES. SOME LOCATIONS AFFECTED BY THIS
STORM INCLUDE...CARPENTER...CARY...RALEIGH...NEW HOPE...
KNIGHTDALE...WENDELL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3620 7851 3617 7851 3616 7843 3619 7839
3619 7832 3578 7825 3528 7831 3526 7850
3531 7854 3526 7860 3525 7918 3623 7916
TIME...MOT...LOC 2023Z 270DEG 43KT 3583 7895
BLAESSpecial weather statement, Mar 10, 3:57 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EST THU MAR 10 2011
NCZ042-077-078-088-089-102200-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-
357 PM EST THU MAR 10 2011
...STRONG THUNDERSTORMS WITH WIND GUSTS TO 45 MPH AND BRIEF HEAVY
RAIN WILL MOVE ACROSS SOUTHERN JOHNSTON...WAYNE...EASTERN
HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 500 PM EST...
AT 354 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM EASTERN HARNETT COUNTY SOUTH TO EASTERN
CUMBERLAND COUNTY. THESE STORMS WERE MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON...TURKEY...
AND GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3460 7831 3468 7834 3485 7849 3484 7875
3543 7866 3542 7782 3516 7784 3514 7790
3518 7801 3517 7808 3517 7816 3489 7814
3474 7819 3472 7814 3472 7811 3470 7811
3466 7816 3455 7825
TIME...MOT...LOC 2054Z 263DEG 22KT 3504 7843
BLAESSpecial weather statement, Mar 10, 4:06 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EST THU MAR 10 2011
NCZ008-025>027-041>043-078-102200-
DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-NASH-WAKE-WAYNE-WILSON-
406 PM EST THU MAR 10 2011
...STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 45 MPH WINDS WILL MOVE
RAPIDLY EAST ACROSS WAKE...FRANKLIN...NASH...WILSON AND JOHNSTON
COUNTIES THROUGH 500 PM EST...
AT 403 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM SOUTHERN GRANVILLE COUNTY ACROSS WAKE COUNTY INTO
NORTHERN JOHNSTON COUNTY. THESE STORMS WERE MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KNIGHTDALE...
RALEIGH...ROLESVILLE AND WENDELL
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 7816 3583 7792 3544 7811 3555 7877
3573 7888 3609 7873 3617 7845 3616 7842
3618 7840 3624 7817
TIME...MOT...LOC 2103Z 269DEG 30KT 3586 7863
BLAESLocal storm report, Mar 10, 4:08 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 2 ENE RDU INTERNATIONAL 35.89N 78.74W
03/10/2011 M50 MPH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUST OF 50 MPH IN RALEIGH
AT EBENEZER CHURCH RD AND GLENWOOD AVE. ALSO REPORTED
SMALL 1-2 INCH DIAMETER LIMBS DOWN.
&&
EVENT NUMBER RAH1100284
TDHSpecial weather statement, Mar 10, 4:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EST THU MAR 10 2011
NCZ010-011-102200-
HALIFAX-WARREN-
416 PM EST THU MAR 10 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 500 PM EST...
AT 416 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE GASTON TO 5 MILES WEST
OF GLENVIEW...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
WARRENTON TO 13 MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HALIFAX...SOUTH
WELDON...AND...ROSEMARY...WELDON...AND...ROANOKE RAPIDS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7788 3648 7777 3648 7766 3644 7762
3640 7755 3632 7757 3632 7748 3614 7774
3614 7789 3619 7794 3619 7797 3618 7798
3624 7802 3655 7811 3656 7790
TIME...MOT...LOC 2116Z 208DEG 32KT 3661 7795 3618 7789
ELLISSpecial weather statement, Mar 10, 4:38 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EST THU MAR 10 2011
NCZ028-043-078-102230-
EDGECOMBE-WAYNE-WILSON-
438 PM EST THU MAR 10 2011
...A LINE OF STRONG THUNDERSTORMS WITH WIND GUSTS TO 45 MPH WILL
MOVE RAPIDLY EAST ACROSS EDGECOMBE...WILSON AND WAYNE COUNTIES
THROUGH 530 PM EST...
AT 436 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF SIMS TO
MOUNT OLIVE...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GOLDSBORO...ELM
CITY...FREMONT...WILSON AND GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3582 7741 3579 7748 3557 7782 3542 7782
3536 7780 3535 7782 3517 7783 3514 7790
3518 7801 3517 7808 3518 7816 3522 7825
3531 7825 3535 7816 3542 7815 3557 7807
3560 7813 3573 7818 3584 7788 3587 7740
TIME...MOT...LOC 2136Z 263DEG 32KT 3575 7810 3544 7807
3518 7810The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:09 PM EST | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 51 min |
| Mar 10, 1:12 PM EST | Special Weather Statement | RAH | Alamance, Guilford, Orange | 63 min |
| Mar 10, 2:06 PM EST | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore, Randolph, Scotland | 54 min |
| Mar 10, 2:49 PM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Harnett, Johnston and 3 more | 56 min |
| Mar 10, 3:06 PM EST | Special Weather Statement | RAH | Granville, Vance | 54 min |
| Mar 10, 3:26 PM EST | Special Weather Statement | RAH | Durham, Harnett, Johnston, Lee, Orange, Wake | 64 min |
| Mar 10, 3:57 PM EST | Special Weather Statement | RAH | Sampson, Wayne | 63 min |
| Mar 10, 4:06 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Wake | 54 min |
| Mar 10, 4:16 PM EST | Special Weather Statement | RAH | Halifax | 44 min |
| Mar 10, 4:38 PM EST | Special Weather Statement | RAH | Wayne, Wilson | 52 min |
| Mar 10, 5:26 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.